Alert archive / Nevada / Wind Advisories in 2014
Wind Advisory 19, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Sep 24, 2014, 12:00 PM PDT for 5 counties in Nevada. It took effect at Sep 25, 2014, 11:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2014, 12:00 PM PDT (19:00 UTC)
- In effect from
- Sep 25, 2014, 11:00 AM PDT
- Expired
- Sep 25, 2014, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 133 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 7.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2898 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
302 WWUS75 KLKN 241900 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1200 PM PDT WED SEP 24 2014 ...STRONG SOUTH TO SOUTHWEST WINDS EXPECTED ON THURSDAY... THE FIRST STRONG PACIFIC TROUGH OF THE FALL SEASON WILL ARRIVE ON THE WEST COAST ON THURSDAY. THE INCREASED PRESSURE GRADIENT WILL RESULT IN STRONG GUSTY SOUTH TO SOUTHWEST WINDS ACROSS CENTRAL NEVADA LATE THURSDAY MORNING THROUGH EARLY THURSDAY EVENING. WINDS WILL DIMINISH IN THE VALLEYS SOME AFTER SUNSET...BUT REMAIN GUSTY THROUGH FRIDAY MORNING. NVZ034-035-037-040-041-251200- /O.NEW.KLKN.WI.Y.0019.140925T1800Z-140926T0300Z/ RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 1200 PM PDT WED SEP 24 2014 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT THURSDAY. * WINDS...SOUTH TO SOUTHWEST 25 TO 35 MPH...WITH GUSTS TO 45 MPH. GUSTS AS HIGH AS 55 MPH ON PASSES AND SUMMITS. * TIMING...STRONGEST WINDS WILL DEVELOP QUICKLY LATE THURSDAY MORNING...WITH THE STRONGEST WINDS EXPECTED THURSDAY AFTERNOON. WINDS WILL DIMINISH BELOW ADVISORY CRITERIA FOR MOST VALLEYS AFTER SUNSET. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT...ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY... PINTO SUMMIT. * IMPACTS...STRONG CROSSWINDS ARE EXPECTED ON WEST TO EAST ORIENTED HIGHWAYS...INCLUDING U.S. HIGHWAYS 6 AND 50. TRAVEL WILL BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SUDDEN GUSTS MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. AREAS OF BLOWING DUST AND REDUCED VISIBILITY ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TURNER
3 follow-up statements
143 WWUS75 KLKN 251008 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 308 AM PDT THU SEP 25 2014 ...STRONG SOUTH TO SOUTHWEST WINDS EXPECTED ON THURSDAY... THE FIRST STRONG PACIFIC TROUGH OF THE FALL SEASON WILL ARRIVE ON THE WEST COAST TODAY. THE INCREASED PRESSURE GRADIENT WILL RESULT IN STRONG GUSTY SOUTH TO SOUTHWEST WINDS ACROSS CENTRAL NEVADA LATE THIS MORNING THROUGH EARLY THIS EVENING. WINDS WILL DIMINISH IN THE VALLEYS SOME AFTER SUNSET...BUT WILL GENERALLY REMAIN BLUSTERY THROUGH FRIDAY MORNING. NVZ034-035-037-040-041-260300- /O.CON.KLKN.WI.Y.0019.140925T1800Z-140926T0300Z/ RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 308 AM PDT THU SEP 25 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. * WINDS...SOUTH TO SOUTHWEST 25 TO 35 MPH...WITH GUSTS TO 45 MPH. GUSTS TO AROUND 55 MPH ON PASSES AND SUMMITS. * TIMING...STRONGEST WINDS WILL DEVELOP QUICKLY LATE THIS MORNING...WITH THE STRONGEST WINDS EXPECTED THIS AFTERNOON. WINDS WILL DIMINISH BELOW ADVISORY CRITERIA FOR MOST VALLEYS AFTER SUNSET. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...SECRET PASS...LAMOILLE CANYON... HARRISON PASS...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY... PINTO SUMMIT * IMPACTS...STRONG CROSSWINDS ARE EXPECTED ON WEST TO EAST ORIENTED HIGHWAYS...INCLUDING U.S. HIGHWAYS 6 AND 50. TRAVEL WILL BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SUDDEN GUSTS MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. AREAS OF BLOWING DUST AND REDUCED VISIBILITY ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LW
368 WWUS75 KLKN 252117 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 217 PM PDT THU SEP 25 2014 ...STRONG SOUTH TO SOUTHWEST WINDS EXPECTED ON THURSDAY... THE FIRST STRONG PACIFIC TROUGH OF THE FALL SEASON WILL ARRIVE ON THE WEST COAST TODAY. THE INCREASED PRESSURE GRADIENT WILL RESULT IN STRONG GUSTY SOUTH TO SOUTHWEST WINDS ACROSS CENTRAL NEVADA THROUGH EARLY THIS EVENING. NVZ034-035-037-040-041-260300- /O.CON.KLKN.WI.Y.0019.000000T0000Z-140926T0300Z/ RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 217 PM PDT THU SEP 25 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS...SOUTH TO SOUTHWEST 25 TO 35 MPH...WITH GUSTS TO 45 MPH.GUSTS TO AROUND 55 MPH ON PASSES AND SUMMITS. * TIMING...STRONGEST WINDS EXPECTED THIS AFTERNOON. WINDS WILL DIMINISH BELOW ADVISORY CRITERIA FOR MOST VALLEYS AFTER SUNSET. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...SECRET PASS...LAMOILLE CANYON... HARRISON PASS...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY... PINTO SUMMIT * IMPACTS...STRONG CROSSWINDS ARE EXPECTED ON WEST TO EAST ORIENTED HIGHWAYS...INCLUDING U.S. HIGHWAYS 6 AND 50. TRAVEL WILL BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SUDDEN GUSTS MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. AREAS OF BLOWING DUST AND REDUCED VISIBILITY ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RLC
435 WWUS75 KLKN 260243 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 743 PM PDT THU SEP 25 2014 NVZ034-035-037-040-041-260345- /O.EXP.KLKN.WI.Y.0019.000000T0000Z-140926T0300Z/ RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 743 PM PDT THU SEP 25 2014 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. WINDS HAVE DIMINISHED BELOW WIND ADVISORY CRITERIA THIS EVENING ACROSS CENTRAL NEVADA AND WILL CONTINUE TO DIMINISH AS THE EVENING WEARS ON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Sep 24, 2:09 AM PDT, 9 hours 51 minutes earlier.
Area forecast discussion, Sep 24, 2:09 AM PDT, 9 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 209 AM PDT WED SEP 24 2014 .SYNOPSIS...WINDS WILL BECOME A LITTLE GUSTY EACH AFTERNOON FOR THE REST OF THE WEEK AS A LOW PRESSURE SYSTEM APPROACHES. THIS NEXT SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS OVER THE WEEKEND WITH...SURPRISE...SOME SNOW FOR THE MOUNTAINS. && .SHORT TERM...TODAY THROUGH THURSDAY. THE MODELS ARE IN EXCELLENT AGREEMENT. IR IMAGERY THIS MORNING CLEARLY DEFINES AN AMPLIFYING RIDGE OVER THE WEST WITH A TIGHTENED CIRCULATION REVEALING CENTRAL LOW PRESSURE ABOUT 550 MILES WEST OF WASHINGTON STATE. THERE ARE A FEW CLOUDS PUSHING EAST ACROSS EXTREME EASTERN ELKO COUNTY AT THIS TIME...CLEARING EXPECTED BEFORE DAYBREAK. CLEAR SKIES PREVAIL ACROSS THE REMAINDER OF THE CWFA. TEMPERATURES ARE RUNNING VERY WARM...STILL AROUND 70 DEGREES AT ELKO WINNEMUCCA AND WENDOVER AT 1 AM PDT. CENTRAL LOW PRESSURE OFF THE PACIFIC NORTHWEST COAST WILL MOVE NORTHEAST TOWARDS BRITISH COLUMBIA AS IT REMAINS OVER THE PACIFIC. THIS WILL ACT TO DELAY TIMING OF THE IMPENDING TROUGH. THE AXIS OF THE TROUGH WILL NOT MOVE INLAND UNTIL FRIDAY. HOWEVER THE PRESSURE GRADIENT WILL CONTINUE TO TIGHTEN OVER THE GREAT BASIN AND WINDS WILL BE GUSTY TODAY AND THURSDAY. THE SOUTHERLY WIND DIRECTION MAY CONTINUE TO BRING NUISANCE SMOKE INTO WESTERN AND NORTHERN NEVADA. ALSO...ELKO WILL APPROACH A RECORD HIGH TEMPERATURE TODAY. AS FAR AS PRECIPITATION GOES...HAVE REDUCED POPS WITH THE EXPECTED SLOW-DOWN OF THE SYSTEM PROGRESSION. DRY CONDITIONS WILL HOLD THROUGH THE DAY THURSDAY...THEN WILL HAVE A SLIGHT CHANCE OF SHOWERS ACROSS FAR WEST HUMBOLDT COUNTY THURSDAY EVENING AND SOME SPRINKLES EAST OF THAT...CONSIDERING THE WINDS WILL CHEW UP ANY INITIAL MOISTURE. .LONG TERM...FRIDAY THROUGH NEXT TUESDAY. OVERALL GOOD AGREEMENT AND CONSISTENCY AMONGST ALL MODELS THROUGHOUT THE PERIOD. A LARGE TROUGH OR UPPER LEVEL WILL BRING THE FIRST TASTE OF FALL TO THE AREA THIS WEEKEND. MINOR DISAGREEMENTS STILL EXIST ON FRONTAL BOUNDARY PLACEMENT...WHICH IS NOT THAT UNUSUAL THIS FAR OUT. GIVEN THIS...MADE ONLY MINOR ADJUSTMENTS TO PREVIOUS FORECAST PACKAGE. FRIDAY...STRONG WINDS ARE THE MAIN IMPACT/CONCERN AS THE TROUGH AND FRONTAL BOUNDARY NEARS THE AREA. CONFIDENCE IS GROWING THAT A WIND ADVISORY WILL BE REQUIRED FOR PORTIONS OF THE CENTRAL NV WHERE 35-45KTS GUSTS ARE LIKELY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BEGIN DEVELOPING FRIDAY AFTERNOON, AS MOISTURE INCREASES FROM THE SOUTH, AND LIFT INCREASES FROM THE WEST. FRIDAY NIGHT THROUGH SATURDAY NIGHT... ALL MODELS DISPLAY WARM/STATIONARY FRONTAL BOUNDARY IN NORTHERN ELKO COUNTY....BECOMING A COLD FRONT OVER CENTRAL NV FRIDAY NIGHT. THIS COLD FRONT EVENTUALLY MOVES EAST THAN NORTHEAST SATURDAY AND SATURDAY NIGHT AHEAD OF THE UPPER LEVEL TROUGH. BOTH GFS AND EC MOVE A DRY SLOT BEHIND THE COLD FRONT SATURDAY NIGHT OVER EASTERN NV. WHAT THIS ALL MEANS TO THE AREA IS THAT THIS PERIOD WILL BE WET AND UNSTABLE WITH THE HIGHEST PROBABILITY FOR PRECIP SATURDAY EVENING INTO EARLY SATURDAY NIGHT. EXPECT A DROP OFF IN PRECIP COVERAGE LATE SATURDAY DUE TO THE DRY SLOT MOVING NORTH OVER EASTERN NV. THE HIGHEST PRECIP AMOUNTS WILL BE NEAR THESE BANDS THAT SET UP NEAR THE FRONTAL BOUNDARIES. AS MENTION ABOVE...STILL TO FAR OUT TO NAIL THE PLACEMENT OF THESE BANDS SO SIMPLY MAINTAIN THE BROAD BRUSH POPS AND QPF AMOUNTS...WITH THE HIGHEST OR GREATEST IN EASTERN AND NORTHEASTERN NV. TEMP WISE...MUCH COOLER DUE TO CLOUD COVER AND LOWER 500MB HEIGHTS. SUNDAY...UPPER LEVEL IS PARK DIRECTLY OVER THE AREA. CLOUDY, COOL, SHOWERY DAY EXPECTED WITH SNOW LEVELS GENERALLY 8500-9500. MOST MTN PEAKS IN EASTERN NV ABOVE 9000 WILL LIKELY SEE SOME WET SNOW ACCUMULATION SUNDAY...OR HAD ALREADY RECEIVED IT SATURDAY NIGHT. COOLEST DAY IN A LONG TIME, WITH AFTERNOON HIGHS IN THE VALLEYS ONLY IN THE MID 60S. MONDAY AND TUESDAY...THE MODELS DID SLOW THE EASTWARD PROGRESSION OF THE UPPER LEVEL LOW...THEREFORE WRAP AROUND MOISTURE WILL AT LEAST EFFECT ELKO COUNTY MONDAY. LOWERED HIGH TEMPS AND NUDGE THE POPS UPWARD IN THIS AREA TO ACCOUNT FOR THIS. IN ADDITION...SNOW LEVELS REMAIN AROUND 8500 TO 9000 IN THIS AREA. THE REMAINING AREAS WILL EXPERIENCE WARMER AND DRIER CONDITIONS ALBEIT OVERNIGHT TEMPS COULD GO BELOW FREEZING MONDAY NIGHT. TUESDAY...AFTER A COLD START...TEMPS WARM UP TO NEAR SEASONABLE NORMS. ALL AREAS REMAIN DRY HOWEVER CLOUDS INCREASE LATER IN THE DAY AHEAD OF THE NEXT COLD FRONT/UPPER LEVEL TROUGH APPROACHING FROM THE NORTHWEST. THIS IS LIKELY TO BRING EVEN COLDER AIR AND ADDITIONAL PRECIP OVER THE AREA LATE TUESDAY NIGHT INTO NEXT WEDNESDAY. && .AVIATION...NO MAJOR CONCERNS FOR THE NEXT 24 HRS. SMOKEY OR HAZY SKIES CONDITIONS WILL PERSIST BUT BE MORE A IN-FLIGHT ISSUE THAN AT THE TERMINALS. WINDS PICK UP IN THE AFTERNOON BEFORE DECREASING SOMEWHAT AFTER SUNSET. WITH WINDS INCREASING ALOFT...EXPECT TO SEE A INCREASE IN SPEED AT MOST SITES WED NIGHT...BUT ESPECIALLY AT KELY. && .FIRE WEATHER...WARM AND DRY CONDITIONS WILL PREVAIL FOR THE NEXT COUPLE DAYS WITH GUSTY AFTERNOON WINDS. WITH A LITTLE MORE DRYING TODAY...A COMBINATION OF LOW RELATIVE HUMIDITY AND WIND GUSTS EXCEEDING 30 MPH MAY POSE A PROBLEM ACROSS PARTS OF CENTRAL NEVADA TODAY...IN PARTICULAR WESTERN FIRE ZONE 457. HUMIDITY LEVELS WILL RISE LATE IN THE AFTERNOON SO THE PROBLEM WILL BE MINIMIZED AND GUSTS WILL BE STRONGEST ABOVE 6500 FEET. WINDS WILL INCREASE ACROSS ALL OF NORTHERN AND CENTRAL NEVADA ON THURSDAY...HOWEVER HUMIDITY WILL BE RISING ABOVE CRITICAL LEVELS. SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS WEEKEND. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 92/85/85/92
Hazardous weather outlook, Sep 23, 1:45 PM PDT, 22 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 145 PM PDT TUE SEP 23 2014 NVZ030-031-033>041-241200- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 145 PM PDT TUE SEP 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE FIRST STRONG PACIFIC STORM SYSTEM OF THE FALL SEASON IS EXPECTED TO IMPACT NEVADA THIS WEEKEND. AS THE PACIFIC TROUGH APPROACHES, STRONG AND GUSTY SOUTH WINDS ARE EXPECTED ON FRIDAY. THE STRONGEST WINDS ARE EXPECTED ACROSS CENTRAL NEVADA, FROM NEAR EUREKA TO NEAR ELY, WHERE WIND GUSTS TO NEAR 40 MPH ARE EXPECTED. A WIND ADVISORY MAY BE REQUIRED. SATURDAY...WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS WILL OVERSPREAD EASTERN AND NORTHEAST NEVADA, AS THE TROUGH REMAINS STATIONARY OVER CALIFORNIA, AND SUBTROPICAL MOISTURE STREAMS IN FROM THE SOUTH. LOCALLY HEAVY RAINFALL IS POSSIBLE ACROSS PRIMARILY ELKO AND WHITE PINE COUNTIES SATURDAY AND SATURDAY NIGHT, WITH LOCALIZED FLOODING CONCERNS AGAIN POSSIBLE. SUNDAY...COOL AND SHOWERY, WITH SNOW LEVELS FALLING TO NEAR 8500 FEET. THIS WILL BRING THE FIRST WET SNOW OF THE SEASON TO THE RUBY MOUNTAINS AND THE OTHER HIGHER TERRAIN. STRONG WINDS AND WIDESPREAD RAIN ARE EXPECTED TO MAKE TRAVEL DIFFICULT ACROSS PARTS OF NEVADA FRIDAY AND SATURDAY. OUTDOOR ENTHUSIASTS AND HUNTERS IN THE MOUNTAINS SHOULD BE PREPARED FOR INCLEMENT WINTRY CONDITIONS ON SUNDAY. BE PREPARED FOR THE DANGERS OF HYPOTHERMIA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. TURNER
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.